Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 98, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 19, 2025, 2:30 PM CDT for Clay County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2025, 2:30 PM CDT (19:30 UTC)
- Expired
- May 19, 2025, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:35 PM CDT | HAIL 1.75 | 5 Nne Bluegrove, TX | Relayed through NWSChat. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2312 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.6
The text
As transmitted.
961
WFUS54 KOUN 191930
TOROUN
TXC077-192000-
/O.NEW.KOUN.TO.W.0098.250519T1930Z-250519T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
230 PM CDT Mon May 19 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Clay County in northern Texas...
* Until 300 PM CDT.
* At 229 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Bluegrove, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3373 9825 3392 9797 3391 9796 3391 9797
3390 9798 3366 9798 3360 9818
TIME...MOT...LOC 1929Z 246DEG 25KT 3370 9816
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Schueth3 follow-up statements
195
WWUS54 KOUN 191942
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
242 PM CDT Mon May 19 2025
TXC077-192000-
/O.CON.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/
Clay TX-
242 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST
CENTRAL CLAY COUNTY...
At 242 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Bellevue, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3378 9817 3389 9798 3369 9798 3364 9811
TIME...MOT...LOC 1942Z 243DEG 20KT 3374 9806
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Schueth706
WWUS54 KOUN 191953 RRA
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
253 PM CDT Mon May 19 2025
TXC077-192000-
/O.CON.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/
Clay TX-
253 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST
CENTRAL CLAY COUNTY...
At 253 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Terral, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3384 9806 3389 9798 3369 9798 3366 9805
TIME...MOT...LOC 1953Z 246DEG 25KT 3377 9797
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Schueth050 WWUS54 KOUN 191959 SVSOUN Severe Weather Statement National Weather Service Norman OK 259 PM CDT Mon May 19 2025 TXC077-192009- /O.EXP.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/ Clay TX- 259 PM CDT Mon May 19 2025 ...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY WILL EXPIRE AT 300 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. LAT...LON 3384 9806 3389 9798 3369 9798 3366 9805 TIME...MOT...LOC 1959Z 246DEG 25KT 3378 9794 $$ Schueth
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 2:18 PM CDT, 12 minutes earlier. Its key messages:
- Updated at 1251 PM CDT Mon May 19 2025
- Severe weather Today/Tonight. Very large hail, damaging winds, and strong tornadoes.
- Shower/storm chances return end of the week into the weekend.
Area forecast discussion, May 19, 2:18 PM CDT, 12 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Norman OK 218 PM CDT Mon May 19 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 1251 PM CDT Mon May 19 2025 - Severe weather Today/Tonight. Very large hail, damaging winds, and strong tornadoes. - Shower/storm chances return end of the week into the weekend. && .NEAR TERM... (Rest of today and tonight) Issued at 1251 PM CDT Mon May 19 2025 A severe weather outbreak is possible across parts of our forecast area this afternoon at least through the evening, impacting generally the eastern half of our CWA. The upper trough currently over the Colorado/New Mexico Rockies will start digging across the Southern Plains eventually pushing a cold front through late tonight although the impactful severe weather will initiate early this afternoon near and east of an advancing dryline. Very moist in the low levels with moderate surface-based instability already in place east of the dryline per this mornings 12Z balloon observation sounding with a mid-level cap. As this mornings stratus continues to burn off, diurnal heating along with steepening mid-level lapse rates will increase the instability strong to extreme (SBCAPE 4000- 5000 Jkg) while breaking the mid-level cap early in the afternoon as per latest forecast soundings. Deep-layer shear remains strong and will perhaps strengthen as the upper wave approaches. An initial round of severe storms will be possible along and east of the dryline early in the afternoon across all but our far western counties bordering the TX/OK Panhandles where the cap should be eroded. Elevated convection from shortwaves ejected from the main wave may also start becoming surface-based by afternoon as well. However, the timing for the highest severe risk and round #2 near and east of the dryline will be toward late afternoon with the peak heating and strongest instability and shear. Expecting the dryline to have punched further east across west-central Oklahoma and adjacent western north Texas by late afternoon, so all areas near to the east of this advancing dryline will be in the highest risk area into the evening hours as the main upper wave comes through. Conditions will be favorable for supercells producing very large hail, damaging wind gusts, and a potential for strong numerous tornados. Storm motion for unbroken cells will be steered to the northeast. The severe risk will lower behind the dryline. The severe risk is expected to end in our forecast area by midnight as upper level support begins to move out. A cold front will sweep through overnight scouring out the moisture by morning. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 1251 PM CDT Mon May 19 2025 All storm POPs out of the forecast by sunrise Tuesday with the cold front pushing across southeast Oklahoma. Will be sunny, cooler, and less muggy within a cooler and drier air mass under the exiting upper trough. Temperatures Monday will return to more seasonably average (lower to mid 80s highs) and cooler nights (50s). Northwest flow aloft returns Wednesday with a brief return of southerly surface winds before a weak cold front passage late Wednesday. Will see a brief warming trend on Wednesday although meager moisture return as we should stay dry. There could be some MCS activity coming down the Central Plains Wednesday night with the return of northwest flow although for now would be east of our forecast area perhaps affecting northeast Oklahoma. && .LONG TERM... (Thursday through Sunday) Issued at 201 AM CDT Mon May 19 2025 Low rain chances will return Thursday and continue into the weekend. Subtle disturbances moving through the mid/upper level flow could lead to some showers/storms late this week. A shortwave moving across the northern/central Plains could bring a chance for rain this weekend. However, there area differences in the models as to timing/strength/path of this shortwave so definitely uncertainty with the forecast late this week/weekend. Another front is expected to move across the area Wednesday night/Thursday which will lead to slightly cooler temperatures (compared to Wednesday) on Thursday with highs in the 70s to low/mid 80s. After Thursday, highs in the 80s and 90s are expected into the weekend. && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Mon May 19 2025 MVFR ceilings are gradually lifting / shifting eastward. Multiple rounds of severe thunderstorms are expected over the next 12 hours. Have included PROB30 groups where impacts is most possible. A cold front will bring northwesterly winds across the region early Tuesday morning. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 79 56 85 / 50 0 0 0 Hobart OK 57 81 55 90 / 10 0 0 0 Wichita Falls TX 60 82 58 90 / 20 0 0 0 Gage OK 51 81 51 85 / 10 0 0 0 Ponca City OK 56 78 52 81 / 50 0 0 0 Durant OK 64 79 58 85 / 60 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...68 SHORT TERM...68 LONG TERM....25 AVIATION...14
In the hours before
Special weather statement, May 19, 1:31 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
131 PM CDT Mon May 19 2025
OKZ026-030-031-191900-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 PM CDT Mon May 19 2025
...A strong thunderstorm will impact portions of northwestern
Seminole, southeastern Lincoln and northern Pottawatomie Counties
through 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shawnee, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Shawnee, Tecumseh, Chandler, Stroud, Prague, Meeker, Davenport,
Johnson, Sparks, Kendrick, Dale, Bethel Acres, Aydelotte, and
Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9662 3541 9662 3523 9700 3538 9706
3563 9697 3592 9662 3544 9662 3545 9654
TIME...MOT...LOC 1831Z 221DEG 43KT 3534 9698
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MeisterLocal storm report, May 19, 2:15 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
215 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 1 SW Sulphur 34.50N 96.99W
05/19/2025 E1.75 Inch Murray OK Emergency Mngr
&&
JHLocal storm report, May 19, 2:19 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
219 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 1 W Sulphur 34.51N 96.99W
05/19/2025 E1.75 Inch Murray OK Trained Spotter
&&
JHLocal storm report, May 19, 2:20 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
220 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Hail 1 NE Sulphur 34.52N 96.96W
05/19/2025 E1.00 Inch Murray OK Public
Report from mPING: Quarter (1.00 in.).
&&
JHLocal storm report, May 19, 2:27 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
227 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 2 SW Sulphur 34.49N 97.00W
05/19/2025 E2.00 Inch Murray OK Public
Report from mPING: Hen Egg (2.00 in.).
&&
JHLocal storm report, May 19, 2:29 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
229 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM Hail 1 S Allen 34.86N 96.41W
05/19/2025 M1.00 Inch Pontotoc OK Emergency Mngr
NWSChat Report.
&&
AZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:03 PM CDT | Special Weather Statement | OUN | Archer | 27 min |
| May 19, 1:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 51 min |
| May 19, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 51 min |
| May 19, 1:55 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 20 min |
| May 19, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 42 min |
| May 19, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 52 min |
| May 19, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 44 min |
| May 19, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 25 min |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
| May 19, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 39 min |
| May 19, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
| May 19, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 31 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.